MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC REDUCTION FORCEPS W/SERRATED JAW-LARGE HANDLE-SOFT RATCHET

WRIGHTS LANE SYNTHES USA PRODUCTS LLC REDUCTION FORCEPS W/SERRATED JAW-LARGE HANDLE-SOFT RATCHET
Model Number 399.124
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during inspection at the ortho station on an unknown date, it was noticed that the reduction forceps with serrated jaw was broken.The jaw portion was broken off, making it unusable.There was no patient involvement.This report is for a reduction forceps w/serrated jaw.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part 399.124, lot 5801884: manufacturing site: salzburg.Release to warehouse date: september 29, 2008.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.The material was reviewed, and the hardness value was confirmed to meet the specification with no non-conformance noted.A product investigation was completed: visual inspection performed observed that the jaw of the reduction forceps was broken; the broken part was returned.The fracture surface appears homogeneous with no voids or dark spots.No sign of damage was observed on the remaining portions of the device except slightly worn surfaces which would not impact the device functionality.Dimensional inspection could not be performed due to the post manufacturing damage of the jaw.The relevant drawings were reviewed; no design issues were found which can contribute to this complaint condition.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.The material was reviewed, and the hardness value was confirmed to meet the specification with no non-conformance noted.A visual inspection and document/specification review were performed as part of this investigation.The complaint device was observed to be broken at the jaw of the forceps, thus confirming the complaint.While a definitive root cause could not be identified that contributed to the complaint condition.It is possible that some unintended forces might have contributed to the reported complaint condition.No product design or manufacturing issues were identified, and no new malfunctions were identified either.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
REDUCTION FORCEPS W/SERRATED JAW-LARGE HANDLE-SOFT RATCHET
Common Device Name
FORCEPS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8629135
Report Number2939274-2019-58187
Device Sequence Number2260320
Product Code HTD
UDI-Device Identifier10886982202390
UDI-Public(01)10886982202390
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number399.124
Device Catalogue Number399.124
Device Lot Number5801884
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2019
Initial Date Received by Manufacturer 04/23/2019
Supplement Date Received by Manufacturer06/06/2019
06/17/2019
Initial Report FDA Received Date05/21/2019
Supplement Report FDA Received Date06/17/2019
06/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1